Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2014, 2:36 PM CDT for Union County, Arkansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 8, 2014, 3:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:25 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 8, 2:25 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT SUN JUN 8 2014 .DISCUSSION... QUICK UPDATE SENT FOR ISSUANCE OF SEVERE TSTM WATCH 262 UNTIL 02Z THIS EVENING. /09/ && .PREV DISCUSSION... /ISSUED 212 PM CDT SUN JUN 8 2014/ AVIATION... AWAY FROM THE ONGOING THUNDERSTORMS AND SHOWERS...VFR FLIGHT CONDITIONS PREVAIL WITH SCATTERED CLOUDS AROUND 3 KFT WITH VFR CLOUDS/CEILINGS ABOVE 35 HND TO 5 KFT WITH MIDDLE LEVEL CLOUDS AROUND 9 KFT AND HIGHER CIRRUS AROUND 25-30 KFT. MVFR CEILING AND BRIEFLY NEAR IFR CEILINGS AND VISIBILITIES IN THE SHOWERS AND NEAR STRONGER THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS FOR THE REST OF THE AFTERNOON EAST OF A TEXARKANA TO TYLER TEXAS LINE WITH MORE WIDESPREAD MVFR IN THUNDERSTORMS. SURFACE WINDS SOUTH TO SOUTHWEST 6 TO 12 KNOTS OVER MUCH 0F THE AREA WITH MORE WEST TO NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. DURING THE LATE EVENING AND REMAINING OVERNIGHT HOURS THE WINDS WILL RETURN TO MORE SOUTHERLY 5 TO 10 KNOTS. PREV DISCUSSION... /ISSUED 1122 AM CDT SUN JUN 8 2014/ DISCUSSION... HAVE PRETTY MUCH UPDATED ALL GRIDS FOR ALL ZONES THROUGH 00Z THIS EVENING. FIRST ROUND OF CONVECTION ACROSS NE TX/SW AR CONTINUES TO MOVE NE BUT HAS BEEN BACK-BUILDING SWWD DURING THE LAST HR. FARTHER SW...WHAT IS LEFT OF THE OVERNIGHT MCS IS ALSO MOVING NEWD AND SHOULD ENTER OUR WRN ZONES AROUND 18Z. LATEST RADAR TRENDS SUGGEST CYCLONIC FLOW AROUND A MCV IN ERN OK MAY BE ENTRAINING SOME DRIER AIR BEHIND THE FIRST ROUND OF CONVECTION. THUS...SOME UNCERTAINTY WHETHER OR NOT WE WILL SEE THE GAP FILL IN BETWEEN THESE TWO AREAS OF TSTMS. CONFIDENCE IS HIGH IN PRECIP OCCURRING THIS AFTERNOON BUT UNCERTAIN IN LOCATION SO HAVE REMOVED LIKELY POPS FOR THIS AFTERNOON BUT INCREASED TO CHANCE ACROSS THE REMAINDER OF THE CWA. THE FIRST ROUND OF SHWRS/TSTMS HAVE ALSO KEPT TEMPS DOWN IN THE 70S ACROSS THE NRN ZONES WHILE TEMPS HAVE ALREADY REACHED THE UPPER 80S FROM ALONG AND S OF I-20 LEADING TO CAPE VALUES ABOVE 1500 J/KG. THUS...SEVERE WEATHER THREAT REMAINS IN PLAY THIS AFTERNOON. HAVE LOWERED HIGH TEMPS BY A DEGREE OR TWO BASED ON COOLING EFFECTS ACROSS THE NORTH AND DUE TO THE ANTICIPATED EFFECTS OF THE ADDITIONAL CLOUDS AND CONVECTION EXPECTED LATER THIS AFTERNOON. UPDATED TEXT PRODUCTS HAVE BEEN SENT. /09/ PREV DISCUSSION... /ISSUED 325 AM CDT SUN JUN 8 2014/ DISCUSSION... STG OVERNIGHT TSTMS...WHICH HAVE PREVAILED ACROSS CENTRAL PLAINS AND NORTHERN AR PAST COUPLE OF NIGHTS...HAVE CLEARLY SHIFTED SWD AS DISTINCT EAST TO WEST FRONTAL BOUNDARY HAS DROPPED TO NEAR RED RIVER VALLEY. WILL MAINTAIN A SHARP GRADIENT OF INSTABILITY NORTH TO SOUTH TODAY...WITH LIKELY POPS TO CONTINUE FAR NORTH...ISOLD POPS NEAR I-20 CORRIDOR...AND NO POPS SOUTHERN CWA. HOWEVER...AS UPPER LOW BEGINS TO CLOSE OFF TONIGHT OVER CENTRAL PLAINS AND DIP SEWD LATER TONIGHT...TSTM CHANCES WILL BEGIN TO INCREASE AREAWIDE. HEAVY RAIN WISE...K INDEX VALUES NEAR 40...PWS AROUND 2 INCHES...AND LI VALUES TO NEAR MINUS 10...ALL POINT TO EXTREMELY HEAVY RAINFALL IN STORMS. MEANWHILE OVER TIME...STG DIRECTIONAL WIND SHEAR IN LOW LVLS WILL GIVE WAY TO INCREASED SPEED SHEAR INTO MONDAY. UPPER LOW CONTINUES TO DEEPEN AS IT MOVES SE INTO NORTHERN AR TUE MORNING...WITH SLIGHTLY DRIER AIR BEGINNING TO FILTER INTO WESTERN CWA TUESDAY. A SHALLOW COLD FRONTAL BOUNDARY WILL OVERTAKE THE NEAR STNRY BOUNDARY CURRENTLY NEAR THE RED RIVER MONDAY EVENING. AFTN TEMPS WHERE TSTMS ARE OCCURRING WILL LIKELY REMAIN WELL INTO LOWER TO MID 80S. A BREAK FROM CONVECTION MAY OCCUR MID WEEK WITH WARMER MID LVL TEMPS. MOISTURE RETURN WILL BRING BACK A SUMMERLIKE PATTERN WITH ISOLD CONVECTION DURG EXTENDED...WITH FRIDAY LOOKING LIKE DEEPER MOISTURE AND CARRY CHANCE POPS FOR THAT DAY. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 73 87 71 86 / 40 40 50 60 30 MLU 92 72 88 72 86 / 30 40 30 40 40 DEQ 80 69 81 65 82 / 60 60 60 50 20 TXK 85 72 82 69 83 / 50 60 60 60 20 ELD 86 72 84 71 84 / 40 50 60 60 40 TYR 88 73 86 68 86 / 50 40 50 40 20 GGG 90 73 86 70 86 / 40 40 50 60 30 LFK 92 74 88 72 88 / 30 30 30 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09
Hazardous weather outlook, Jun 8, 12:07 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1207 PM CDT SUN JUN 8 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1207 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA. INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE REGION BY EARLY WEDNESDAY. AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS ANOTHER UPPER TROUGH APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT. 09
In the hours before
Special weather statement, Jun 8, 1:26 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT SUN JUN 8 2014
ARZ072-073-081930-
COLUMBIA-UNION-
126 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
LISBON...MACEDONIA...MAGNOLIA...MCNEIL...MOUNT HOLLY...
SMACKOVER...VILLAGE AND WALDO...
AT 119 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS NEAR MAGNOLIA...MOVING NORTHEAST AT
30 MPH.
PEA SIZE HAIL...WINDS OF 30 TO 40 MPH...AND DEADLY LIGHTNING
ARE EXPECTED WITH THESE THUNDERSTORMS.
06Special weather statement, Jun 8, 2:28 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT SUN JUN 8 2014
LAZ003-004-012-082015-
BIENVILLE-CLAIBORNE-WEBSTER-
228 PM CDT SUN JUN 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BIENVILLE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
DIXIE INN...DOYLINE...DUBBERLY...GIBSLAND...MINDEN AND SIBLEY...
AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIXIE INN...OR 7 MILES WEST OF
MINDEN...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...DEADLY LIGHTNING...AND WINDS 30 TO 40 MPH ARE
EXPECTED WITH THIS STORM.
06Local storm report, Jun 8, 2:32 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 4 N HAUGHTON 32.59N 93.51W
06/08/2014 E1.00 INCH BOSSIER LA FIRE DEPT/RESCUE
PRINCETON... LA
&&
EVENT NUMBER SHV1400389
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:56 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 49 min |
| Jun 8, 5:40 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 50 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 63 min |
| Jun 8, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 60 min |
| Jun 8, 6:39 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 66 min |
| Jun 8, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Jun 8, 3:31 PM CDT | Severe Thunderstorm Warning | SHV | Union | 33 min |
| Jun 8, 6:55 PM CDT | Tornado Warning | SHV | Hempstead, Howard, Little River, Sevier | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.